MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30473
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during an unspecified procedure, using a hiwire nitinol hydrophilic wire guide, that a section of the wire guide cover was missing.The package was opened and the hydrophilic coating was activated, when they noticed through the wire guide case that something appeared strange.The wire guide was pulled out of the case and they discovered the wire guide cover was separating from the wire.The alleged malfunction with this device was discovered prior to making contact with the patient and the device was not used.A new wire guide was opened and used without any problems.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: it was reported during a semirigid ureteroscopy using a hiwire nitinol hydrophilic wire guide that a section of the wire guide cover was missing.The package was opened, and the hydrophilic coating was activated with saline solution when the user discovered the wire guide cover was separating from the wire.The device did not make patient contact.A new wire guide was opened and used without any problems.No adverse events have been reported as a result of the alleged malfunction.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), specifications, and quality control procedures and a visual inspection, dimensional verification, and functional test of the device were conducted during the investigation.One open package containing a hiwire nitinol hydrophilic wire guide was returned for investigation.Visual examination confirmed the wire guide was received in used condition inside the coiled holder.The holder showed signs of hydration.The wire guide was protruding approximately 5 inches from the holder.The jacket covering the wire was accordioned and separated starting 11cm from flexible tip.The cover was missing at 12.3cm from the flexible tip.The coil was exposed starting 12.3cm from the flexible tip and measured 2cm in length.Flaking was observed 21.3cm from the distal tip and measured 1.5cm in length.A document-based investigation evaluation was performed.No related non-conformances were found, and no other lot-related complaints have been received.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the device specifications or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use which state, ¿hydrophilic coated wires are very slippery when wet.Always maintain control of the wire guide when manipulating it through any device.For optimal performance, rehydrate the hydrophilic coated wire guide after exposure to ambient environment or after extended use, replace it with a new hydrophilic coated wire guide.¿ the supplier of the device also conducted an investigation into this event.A review of the device history records did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The investigation concluded that the product met specification at the time of shipment.The damage presented appeared consistent with interaction with another device such as a scope, cannula or needle.It was not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.Based on the information available, cook has concluded that a definitive cause could not be established for this the damage observed to the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 10aug2020: the device was activated with saline solution.A semirigid ureteroscopy was the procedure being completed.No other devices came into contact with the wire prior to or during preparation.
 
Additional Manufacturer Narrative
Additional information: b5 the event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10238790
Report Number1820334-2020-01259
Device Sequence Number14229712
Product Code OCY
UDI-Device Identifier00827002304734
UDI-Public(01)00827002304734(17)230113(10)11206630
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model NumberG30473
Device Catalogue NumberHW-038150
Device Lot Number11206630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/10/2020
09/01/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date08/11/2020
09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1